MAUDE Adverse Event Report: O&M HALYARD, INC. AEROBLUE BREATHABLE SURGICAL GOWN STERILE

O&M HALYARD, INC. AEROBLUE BREATHABLE SURGICAL GOWN STERILE
Model Number 41733
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Samples have been received; sample evaluation is pending.A follow-up report will be provided upon conclusion of the investigation.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803 and should not be considered to be an admission that an o&m halyard, inc.Product is defective or has caused serious injury.
 
Event or Problem Description
The staff was preparing to setup a room for surgery and noticed a strong smell.The or had to be shut down due to the smell as the facility was unsure where the smell was coming from.Staff member(s) became ill from the smell.The facility mentioned they have a device that could be used to determine the parameter of gas or eo and the device had no indication that the or was compromised by such chemicals.The clinician determined the smell was not coming from anesthesia and later alleged the smell was coming from the aeroblue gown.Additional details regarding staff member medical intervention and status were requested, the customer respondent indicated these details were unknown.
 
Additional Manufacturer Narrative
One (1) sample arrived inside a sealed product package.A device history record (dhr) evaluation was conducted for complaint lot.The reviewed information confirmed that the lot was manufactured in accordance with specification.The certificate of analysis/conformance provided by raw component suppliers were reviewed, raw components were found to meet specification and manufactured according to specifications.The manufacturing site performs incoming inspection of raw materials (fabric and packaging components) upon receipt.Inspection includes evaluation of attributes and dimensions.There was no odor noted at that time.The fabric manufacturing site reviewed the anti-static treatment for the fabric rolls used for this product.All results were within the allowed window for static decay and within nominal/typical readings.The review included the body/sleeve film fabric as well as the side panels for the aero blue surgical gowns.The manufacturing site has established controls which include: 1.Cleaning program: no changes to cleaning chemicals, composition or cleaning frequency have been performed in the past 5 years.As part of the line clearance process, each manufacturing line is required to clean each surface where the gowns make contact twice a day.The cleaning agent used is an approved chemical from corporate product safety group.The process includes the assurance of dry surfaces before product assembly begins.2.General manufacturing entrance rules include: access controls to authorized personnel, protocol to prevent unauthorized liquids (perfumes, deodorants, strong scented lotions, etc), the use of make-up is prohibited by assemblers.3.All personnel must follow guidelines for gowning prior to entering the manufacturing area, this includes hair covering, hand washing, and donning of a lint free long sleeve gown.4.A pest control program is in place at the gown manufacturing facility.Pesticides are used only on the external perimeter of the manufacturing plant and in the administrative offices.Pesticides used are not in contact with product or manufacturing process.The fumigation services are provided bi-weekly.Internal insect traps for flying insects are located on walls at a certain distance from the product/process.5.An interview process was conducted with personnel at manufacturing areas to identify if there have been any reports of strong odor on fabric or other raw material components during production timeframe.There have been none.Actions taken 1.Personnel of the manufacturing lean teams of aero blue surgical gowns were notified of customer complaint received.2.Complaint data will be monitored to identify upward trends associated with the reported incident/family using the track and trend tool.3.A root cause analysis kaizen event will be conducted to try and further analyze the cause of reported smell.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803 and should not be considered to be an admission that an o&m halyard, inc.Product is defective or has caused serious injury.

Brand Name
AEROBLUE BREATHABLE SURGICAL GOWN STERILE
Common Device Name
SURGICAL GOWN
Manufacturer (Section D)
O&M HALYARD, INC.
1220 old alpharetta rd ste 320
alpharetta GA 30005
Manufacturer (Section G)
O&M HALYARD HONDURAS S.A DE C.
carretera tegucigalpa
villaneva cortes, hn
HO  
Manufacturer Contact
nichole coggins
1220 old alpharetta rd ste 320
alpharetta, GA 30005
8287820529
MDR Report Key20140657
Report Number9680646-2024-00009
Device Sequence Number7398409
Product Code FYA
UDI-Device Identifier10680651417333
UDI-Public10680651417333
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K192362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number41733
Device Catalogue Number4173301
Device Lot NumberAH4158TQ2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown